MAUDE Adverse Event Report: STRYKER GMBH DTD FEMUR RETROGRADE T2 ALPHA FEMUR RETROGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH DTD FEMUR RETROGRADE T2 ALPHA FEMUR RETROGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23533907
Medical Device Problem Codes Difficult to Remove (1528); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "when removing the distal and proximal devices after surgery, they were firmly fixed and could not be removed manually, so dr.Tried to remove them by hitting them with a hammer and damaged them".
 
Additional Manufacturer Narrative
The reported event of jamming of devices could not be confirmed, since the returned device was found to be functional with respect to alleged issue, however the buttons were broken from the device due to external impact.The device inspection revealed the following: the target device was received with three knobs/button on one side broken and detached from the individual connection point on the underside of the device.The breakage appears to be brittle in nature caused by a sudden high impact.Overall, the device showed normal signs of usage and free from any other damage.A functional test was performed with the returned target device and a sample nail adapter.Upon fitment, it was observed that the nail adapter could easily be slid into the target device and removed as well.The knob was also functioning properly.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for cleaning, sterilization, inspection & maintenance instructs the user about preventive maintenance: use an appropriate instrument spray for the mechanism of all moving parts and articulating surfaces.Handle with care.Do not hit on target devices.In case of failure, the instrument must be replaced and not be used [original statement(s)].Based on the above investigation, the root cause of the issue is deemed to be user related.The target device could easily be assembled and disassembled without any issue.However, the breakage of buttons due to external hitting renders the device not fit for use.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DTD FEMUR RETROGRADE T2 ALPHA FEMUR RETROGRADE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20766494
Report Number0009610622-2024-00923
Device Sequence Number9446628
Product Code HSB
UDI-Device Identifier07613327411843
UDI-Public(01)07613327411843(11)220620(10)K0E9654
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23533907
Device Lot NumberKP474981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date11/23/2024
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown